Alert archive / North Carolina / Gale Warnings in 2017

Gale Warning 18, NWS Newport/Morehead City, NC

July 29, 2017

NWS Newport/Morehead City, NC issued this gale warning at Jul 29, 2017, 8:35 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2017, 8:35 PM EDT (00:35 UTC)
Expired
Jul 30, 2017, 3:30 AM EDT
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

841 
WHUS72 KMHX 300035
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
835 PM EDT SAT JUL 29 2017

...GUSTY WINDS AND DANGEROUS SEAS WILL CONTINUE THROUGH EARLY
NEXT WEEK...

.LOW PRESSURE MOVING OFF THE MID ATLANTIC COAST COMBINED WITH 
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL PRODUCE GUSTY 
NORTH TO NORTHEAST WINDS AND DANGEROUS SEAS THROUGH SUNDAY NIGHT.
WINDS AND SEAS WILL GRADUALLY DIMINISH MONDAY INTO TUESDAY.

AMZ135-301245-
/O.UPG.KMHX.SC.Y.0075.170730T0200Z-170731T0200Z/
/O.NEW.KMHX.GL.W.0018.170730T0035Z-170731T0000Z/
PAMLICO SOUND-
835 PM EDT SAT JUL 29 2017

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-301245-
/O.UPG.KMHX.SC.Y.0075.170730T0200Z-170731T0200Z/
/O.NEW.KMHX.GL.W.0018.170730T0035Z-170731T0000Z/
ALBEMARLE SOUND-
835 PM EDT SAT JUL 29 2017

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-301245-
/O.UPG.KMHX.SC.Y.0075.170730T0200Z-170731T0200Z/
/O.NEW.KMHX.GL.W.0018.170730T0035Z-170731T0000Z/
ALLIGATOR RIVER-
835 PM EDT SAT JUL 29 2017

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-301245-
/O.UPG.KMHX.SC.Y.0075.000000T0000Z-170801T0600Z/
/O.NEW.KMHX.GL.W.0018.170730T0035Z-170731T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
835 PM EDT SAT JUL 29 2017

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-301245-
/O.UPG.KMHX.SC.Y.0075.000000T0000Z-170731T0600Z/
/O.NEW.KMHX.GL.W.0018.170730T0035Z-170731T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
835 PM EDT SAT JUL 29 2017

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-301245-
/O.UPG.KMHX.SC.Y.0074.170730T0200Z-170801T0600Z/
/O.NEW.KMHX.GL.W.0018.170730T0035Z-170731T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
835 PM EDT SAT JUL 29 2017

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-301245-
/O.CON.KMHX.SC.Y.0075.000000T0000Z-170731T0600Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
835 PM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
562 
WHUS72 KMHX 300303
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1103 PM EDT SAT JUL 29 2017

...GUSTY WINDS AND DANGEROUS SEAS WILL CONTINUE THROUGH EARLY
NEXT WEEK...

.LOW PRESSURE MOVING OFF THE MID ATLANTIC COAST COMBINED WITH
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL PRODUCE GUSTY
NORTH TO NORTHEAST WINDS AND DANGEROUS SEAS THROUGH SUNDAY NIGHT.
WINDS AND SEAS WILL GRADUALLY DIMINISH MONDAY INTO TUESDAY.

AMZ130-301515-
/O.CON.KMHX.GL.W.0018.000000T0000Z-170731T0000Z/
ALBEMARLE SOUND-
1103 PM EDT SAT JUL 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-301515-
/O.CON.KMHX.GL.W.0018.000000T0000Z-170731T0000Z/
ALLIGATOR RIVER-
1103 PM EDT SAT JUL 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-301515-
/O.CON.KMHX.GL.W.0018.000000T0000Z-170731T0000Z/
PAMLICO SOUND-
1103 PM EDT SAT JUL 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-301515-
/O.CON.KMHX.GL.W.0018.000000T0000Z-170731T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1103 PM EDT SAT JUL 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-301515-
/O.CON.KMHX.GL.W.0018.000000T0000Z-170731T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1103 PM EDT SAT JUL 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-301515-
/O.CON.KMHX.GL.W.0018.000000T0000Z-170731T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1103 PM EDT SAT JUL 29 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-301515-
/O.CON.KMHX.SC.Y.0075.000000T0000Z-170731T0600Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1103 PM EDT SAT JUL 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
230 
WHUS72 KMHX 300400
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1200 AM EDT SUN JUL 30 2017

...GUSTY WINDS AND DANGEROUS SEAS WILL CONTINUE THROUGH EARLY
NEXT WEEK...

.LOW PRESSURE MOVING AND STRENGTHENING OFF THE MID ATLANTIC COAST
COMBINED WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL 
PRODUCE GUSTY NORTH TO NORTHEAST WINDS AND DANGEROUS SEAS. WINDS 
AND SEAS WILL GRADUALLY DIMINISH LATE SUNDAY INTO TUESDAY.

AMZ130-301200-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
ALBEMARLE SOUND-
1200 AM EDT SUN JUL 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-301200-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
ALLIGATOR RIVER-
1200 AM EDT SUN JUL 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-301200-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
PAMLICO SOUND-
1200 AM EDT SUN JUL 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-301200-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1200 AM EDT SUN JUL 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-301200-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1200 AM EDT SUN JUL 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-301200-
/O.EXT.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1200 AM EDT SUN JUL 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-301600-
/O.CON.KMHX.SC.Y.0075.000000T0000Z-170731T0600Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1200 AM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
402 
WHUS72 KMHX 300730
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 AM EDT SUN JUL 30 2017

...SLOWLY DIMINISHING WINDS THROUGH TODAY, THOUGH HIGH SEAS 
CONTINUE THROUGH MONDAY...

.LOW PRESSURE MOVING AND STRENGTHENING OFF THE MID ATLANTIC COAST
COMBINED WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL
PRODUCE GUSTY NORTH TO NORTHEAST WINDS AND DANGEROUS SEAS. WINDS
WILL DIMINISH THROUGH TODAY, THOUGH HIGH SEAS CONTINUE THROUGH
MONDAY EVENING.

AMZ130-131-302100-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
/O.EXB.KMHX.SC.Y.0075.000000T0000Z-170730T2100Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
330 AM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-302130-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
/O.EXB.KMHX.SC.Y.0075.000000T0000Z-170731T0500Z/
PAMLICO SOUND-
330 AM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-302130-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
/O.EXB.KMHX.SC.Y.0075.000000T0000Z-170801T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
330 AM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-156-302130-
/O.CAN.KMHX.GL.W.0018.000000T0000Z-170730T1200Z/
/O.EXB.KMHX.SC.Y.0075.000000T0000Z-170801T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
330 AM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT
MONDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-302130-
/O.EXT.KMHX.SC.Y.0075.000000T0000Z-170801T0000Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
330 AM EDT SUN JUL 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jul 29, 3:22 PM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 29, 3:22 PM EDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
322 PM EDT Sat Jul 29 2017

.SYNOPSIS...
High pressure will build into the area tonight through the
middle of next week. A cold front will approach next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 321 PM Saturday...The cold front was located along the
coast with most of the showers and thunderstorms now offshore.
With several hours of diurnal heating left today there will be a
risk for scattered pop up showers through 00Z this evening
behind the front. After 00Z, a strong positively tilted upper
trough and upper low will begin to pivot south across the
region. This will produce showers especially across the NE zones
where likely PoPs will be forecast. Elsewhere chance/slight
chance PoPs will be forecast. This is a slow moving system so
the rain threat should persist for much of the night especially
along the coast. Much cooler and less humid conditions will
develop over the area tonight with lows dropping into the lower
to middle 60s inland and lower 70s beaches. Gusty northerly
winds will develop this evening and continue overnight.

&&

.SHORT TERM /SUNDAY/...
As of 321 PM Saturday...High pressure building into the area
will continue to produce a northerly flow of much cooler and
less humid air across eastern NC Sunday. Meanwhile the
aforementioned upper low will be moving through the area helping
to keep a very low chance for a few coastal showers especially
in the morning. Mostly cloudy skies should begin to clear from
west to east in the afternoon. High temperatures will be below
normal in the upper 70s to lower 80s accompanied by a stiff
northerly breeze.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 3 pm Sat...The stationary front will remain offshore.
High pressure builds in from the northwest through the middle of
next week. A cold front will approach next weekend.

Sunday night through Wednesday...Confidence has increased in
evolution of synoptic features through mid week. Model suite in
agreement now with deepening sfc low development off the
mid-Atlantic coast Sunday night, with trailing surface cold
front pushing well offshore through the beginning of next week.
This will bring rapidly drying conditions Sunday night and much
drier and more pleasant air mass into the region. Temps will
actually fall below climo, a nice change from the very warm and
muggy conditions seen most of July. Highs Sunday will be in the
upper 70s to low 80s. Lows Sun night drop down to the upper
50s/near 60 interior to near 70 on the beaches. Warming trend
commences Monday through midweek, though with continued NE winds
and TD's in the 60-65 degree range cooler than normal
overnights will continue with lows generally 60-65 inland with
upper 60s/near 70 coast. Highs warm back to near normal with
readings in the 85-90 degree range.

Thursday through Saturday...A robust shortwave digs across the
Midwest Thursday with increasing southern stream flow across the
southeast which may produce a few showers across the area late
Thursday. Some differences in global models arise by late week,
with the ECMWF/CMC indicating a sharper trough and therefore
deeper moisture arriving by Thur night into Fri, while the GFS
is slower and less amplified with the trough. Will hedge with
the consensus ECM/CMC and introduce 30-40 PoPs late Thur into
Fri. The cold front arrives next weekend, driven by rather sharp
upper trof. Will keep PoPs capped at 50% for now. With the
increasing SW flow comes a return to warm and humid conditions.
Lows rise back into the upper 60s to lower 70s and highs near
90, which is near climo for early August.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 321 PM Saturday...Difficult forecast as conditions will
likely be variable at the TAF sites into Sunday morning. With
the cold front pushing off of the coast this afternoon, the
widespread showers and thunderstorm threat has shifted offshore.
A few pop up showers will develop in the wake of the front with
heating for the remainder of the daylight hours. Then after
00Z, an upper low will begin to move into the area and produce
showers which should occur mainly NE of the TAF sites. There is
a strong enough signal in the guidance though to support periods
of MVFR ceilings for most of tonight, then drier air should
finally prevail by mid Sunday morning with prevailing VFR
conditions. Northerly winds will gust at times to 20 kt through
Sunday.

Long Term /Sun night through Thu/...
As of 3 pm Sat...SKC VFR expected as dry and cooler high pres
builds into E NC. Dewpoints will be quite low so no fog expected
through the period. Surface winds will be NE 10-15 knots Mon, E
5 knots Tue and Wed, SE 5 knots Thu.

&&

.MARINE...
Short Term /Today and Sunday/...
As of 321 PM Saturday...Small Craft Advisories have been posted
for all of the near shore waters and Sounds. Rough boating
conditions will occur through at least Sunday as northerly flow
of 20 to 25 kt with higher gusts develops behind the cold front
tonight and continues on Sunday. This will produce dangerous
building seas of 4 to 8 ft tonight and 5 to 9 ft Sunday.

Long Term /Sun night through Thu/...
As of 3 pm Sat...Low pressure will deepen off the mid-Atlantic
coast Sunday night then move northeast beginning Monday with
surface/upper ridging building into the region from the
northwest. The gusty NE winds will diminish through Monday with
seas following suit and subsiding. For Tue-Thu, winds will
average 5-10 knots and seas 2-4 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from 8 AM to 11 PM EDT Sunday for NCZ103.
. MARINE...Small Craft Advisory from 10 PM this evening to 10 PM EDT
     Sunday for AMZ130-131-135.
     Small Craft Advisory until 2 AM EDT Tuesday for AMZ152-154.
     Small Craft Advisory until 2 AM EDT Monday for AMZ156-158.
     Small Craft Advisory from 10 PM this evening to 2 AM EDT
     Tuesday for AMZ150.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...JME/HSA
MARINE...JME/HSA
Hazardous weather outlook, Jul 29, 8:19 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
819 PM EDT Sat Jul 29 2017

NCZ029-044>047-079>081-090>094-310030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
819 PM EDT Sat Jul 29 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-310030-
Outer Banks Hyde-
819 PM EDT Sat Jul 29 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-310030-
Carteret-Onslow-
819 PM EDT Sat Jul 29 2017

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-310030-
Outer Banks Dare-
819 PM EDT Sat Jul 29 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT SUNDAY NORTH
OF CAPE HATTERAS...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING NORTH OF CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Beach Hazards Statement.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 29, 3:03 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT SAT JUL 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     MARINE TSTM WIND FORT MACON              34.70N  76.71W
07/29/2017  M46 MPH          CARTERET           NC   WEATHER FLOW

0659 AM     MARINE TSTM WIND BEAUFORT                34.72N  76.65W
07/29/2017  M43 MPH          CARTERET           NC   ASOS

0700 AM     MARINE TSTM WIND CAPE LOOKOUT            34.61N  76.55W
07/29/2017  M39 MPH          CARTERET           NC   C-MAN STATION

&&

EVENT NUMBER MHX1700216
EVENT NUMBER MHX1700217
EVENT NUMBER MHX1700218

JBM

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:00 PM EDTBeach Hazards StatementMHX24 hr
Jul 29, 8:26 PM EDTWind AdvisoryMHX7 hr

Nearby

Gale Warnings in North Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.